Home » Frequently asked Questions on Health » Why have my inner thighs and scrotum turned black?

Why have my inner thighs and scrotum turned black?

Q: I am 32 years old and suffering from skin infection for the past 13 years. I have red border like thing on my inner thighs and my penis and scrotum have also turned black. I have taken treatment but it is still there. There is no itching, but I the red border is increasing. Can I use skin bleaching cream on my groin, which contains Hydroquinone USP, 4% (Hydroquinone USP in a vanishing cream base of purified water USP, stearic acid NF, propylene glycos USP, polyoxyl 40 stearate NF, polyoxyethiens (25) propylene glycol stearate, glycerol momostearate, light mineral oil NF, squalane NF, propylparaben NF and sodium metabisulfite NF.) Please advise any good medicine for my skin problem. What type of skin tests should I undergo to know the exact problem? Why it is not disappearing even after using so many medicines?

A:You could very well be suffering from a fungal infection viz. Tinea cruris. It is a fungal infection of the groin region. It almost occurs exclusively in males. It may be contagious. It can be passed from one person to the next by direct skin-to-skin contact or contact with unwashed clothing. Symptoms include:

  • Itching in groin, thigh skin folds, or anus.
  • Red, raised, scaly patches that may blister and ooze. The patches often have sharply-defined edges. They are often redder around the outside with normal skin tone in the centre. This may create the appearance of a ring.
  • Abnormally dark or light skin. Prevention:
  • Keep the groin area clean and dry.
  • Don't wear clothing that rubs and irritates the area. Avoid tight-fitting and rough-textured clothing.
  • Wear loose-fitting underwear.
  • Wash athletic supporters frequently.
  • After bathing, apply anti fungal or drying powders Treatment: Medications usually local applications of : Ketoconazole, Clotrimazole, terbinafine etc. applied twice daily with a dusting powder and oral ant-histamine (for itching) maybe all that you may require.

  • RELATED FAQ

    ................... Advertisement ...................

       

    FAQ

    ASK OUR EXPERTS

    Using 0 of 1024 Possible characters
    Choose Topic

    Latest stories

    World Pharmacists Day 2017: A Brief History of Pharmacy And Pharmacists In India

    Mon, 25 Sep 2017 20:00:16 IST
    September 25th is observed as the World Pharmacists Day every year. Here's a brief history of how the profession of pharmacy and pharmacists came into being in India.

    Once World’s Heaviest Woman, Eman Ahmed Dies In Abu Dhabi

    Mon, 25 Sep 2017 18:30:17 IST
    Eman Ahmed Abd El Aty, once known as the world's heaviest woman, died at the Burjee Hospital in Abu Dhabi on Monday. She hailed from Egypt and weighed approximately 500 kg.

    Sexual Harassment By Coworkers Causes More Severe Depression

    Mon, 25 Sep 2017 17:30:18 IST
    Employees who are sexually harassed by work colleagues may develop more severe symptoms of depression than those who experience harassment by clients or customers, a study has found.

    Smartphone Apps To Cure Depression?

    Mon, 25 Sep 2017 16:30:18 IST
    From connecting us to the world, giving us important information from all the corners to entertaining us, smartphones today pretty much sort our lives out. But what if we told you that your handy little device can also help treat serious mental problems as such depression?

    Multi-Gene Test May Better Predict Who Will Suffer From Dementia

    Mon, 25 Sep 2017 15:30:38 IST
    A new test that combines the effects of over two dozen gene mutations - which individually lead to only a small increased risk of Alzheimer's disease - can better predict who will suffer from dementia or cognitive decline, scientists say.